Klonopin Helped at First, Now Seems to Be Causing It!

Discussion in 'Support' started by Isabella 123, Nov 10, 2014.

tinnitus forum
    1. Isabella 123
      Curious

      Isabella 123 Member

      Location:
      Arlington VA
      Tinnitus Since:
      12/2013
      When I first got T I researched and found that clonazepam could help lower the volume. So my pdoc prescribed it .05 2xday, and it did seem to lower the volume about 1/2.

      Now it's almost a year later. I usually take my first dose about 8 am, but today I forgot to take it. When I woke up my tinnitus was almost silent and I was stunned.

      So about 2:30 pm I remembered the clonazepam and I know withdrawal is unbearable so I took my missed dosage. Within 20 minutes my T was back at its usual volume.

      Is it possible that the clonazepam is now causing the T? I also started zoloft at the same time for depression, which has really worked well. My theory is that the depression started the T, but now that I'm not depressed that cause of T is gone but now the clonazepam is causing it.

      I don't know if that description makes any sense or not but would appreciate any comments.
       
    2. awbw8
      Balanced

      awbw8 Member Benefactor

      Tinnitus Since:
      04/2013
      Hi Isabella,

      I'm not a doctor, but from what I know of this medication from taking it and from my doctor, it has kind of a long half-life. So missing a morning dose wouldn't rid your body of the substance, and most people don't feel the effects of a new dose of it for about 45 min. That makes it a little hard for me to believe that missing just one dose would make that big of a difference, or that your T would have gone up 20 min after taking it if that particular drug was the cause.

      Again, NOT a doctor, this is just what I've learned through reading and my own docs. If you're concerned, definitely go talk to your prescribing physician and see what they think, I'm sure they'll help you find a solution that makes you feel emotionally and physically calm about the whole thing.

      My short message is though, don't panic about the meds - T is just unpredictable, the med part could well have been coincidence.
       
      • Agree Agree x 1
    3. Isabella 123
      Curious

      Isabella 123 Member

      Location:
      Arlington VA
      Tinnitus Since:
      12/2013
      Yes you are right about the half-life, and how long it takes a dose to take effect. Thanks for reminding me. It was just so weird though, this is the first time in almost a year that my T was totally silent and it lasted until shortly after that pill! Just strange! You are right too about inpredicatanility.
       
    4. Isabella 123
      Curious

      Isabella 123 Member

      Location:
      Arlington VA
      Tinnitus Since:
      12/2013
      Unpredictibility. Hate auto-correct.
       
    5. Lisa88

      Lisa88 Member

      Tinnitus Since:
      11/2013
      Hi Isabella,
      How wonderful that your t was almost silent. That is a good sign in itself.
      I would say that if your body has grown accustomed to taking the pills at a certain time, even with its longer half life, a nearly 7 hour gap from your normal dosage may have given you some withdrawal experience. i.e. t rebounding in absence of the dose.
      I have been on low dose lorazepam (a shorter half life than yours) for 8 months now. I am liquid tapering down gradually. It has helped cut my sounds and to sleep. But I think tolerance may have started to set in for me sooner than for others.
      Now we are all different. Some people are helped by long term usage, and some don't experience tolerance for years.
      So I think just trying to listen to your own body is key.
      You are still on a fairly low dose for that drug.
      For more info Benzobuddies and the Ashton Manual are good sites to research.
      Wishing for you more silent periods. They say that is a great start, and those silent periods just keep extending over time. Yay! :)
       
      • Agree Agree x 1
    6. Larry OT
      No Mood

      Larry OT Member Benefactor

      Location:
      NJ
      Tinnitus Since:
      05/2014
      Cause of Tinnitus:
      Volume, meds and motorcycles
      @Isabella 123
      For me there is a balance of brain chemistry that when I take anti-anxiety med or any central nervous system depressant, at night I sometimes wake with no T. I think it has something to do with your awaking chemistry and the pills that slow the firing of T neurons or halt them for a time. Oversleeping or adding meds during the day alters the delicate balance and you can turn a quiet day into noise. Sleeping cycle has a lot to do with it, but I cant get a repeat performance for more than 2 days, no matter how the same I dose it. But sooner or later these drugs will be a problem in the long run. Try and minimise use is my 2 cents.
       
      • Informative Informative x 1
    7. awbw8
      Balanced

      awbw8 Member Benefactor

      Tinnitus Since:
      04/2013
      @Isabella 123, I hear you believe me. I had a few days last week when my T was the most quiet it's been for no apparent reason. It was really nice. I enjoyed it and onward we go :)
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.